Please use this identifier to cite or link to this item:
Title: On a variational formulation of the QSVD and the RSVD
Authors: Chu, D. 
Moor, B.D.
Keywords: 65F15
Generalized singular value
Stationary point
Stationary value
Variational formulation
Issue Date: 15-May-2000
Source: Chu, D.,Moor, B.D. (2000-05-15). On a variational formulation of the QSVD and the RSVD. Linear Algebra and Its Applications 311 (1-3) : 61-78. ScholarBank@NUS Repository.
Abstract: Recently, M.T. Chu, R.F. Funderlic and G.H. Golub [SIAM J. Matrix Anal. Appl., 18 (1997) 1082-1092] presented a variational formulation for the quotient singular value decomposition (QSVD) of two matrices A∈Rn×m,C∈Rp×m which is a generalization to two matrices of the ordinary singular value decomposition (SVD) and characterizes the role of two orthogonal matrices in QSVD. In this paper, we give an alternative derivation of this variational formulation and extend it to establish an analogous variational formulation for the Restricted Singular Value Decomposition (RSVD) of a matrix triplet A∈Rn×m,B∈Rn×l,C∈R p×m, which provides a new understanding of the orthogonal matrices appearing in this decomposition. © 2000 Elsevier Science Inc.
Source Title: Linear Algebra and Its Applications
ISSN: 00243795
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

Page view(s)

checked on Mar 8, 2018

Google ScholarTM


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.